Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 460, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 8, 2011, 8:43 PM CDT for 5 counties in Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 8:43 PM CDT (01:43 UTC)
- Expired
- Aug 8, 2011, 9:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Barry County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 7:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS53 KSGF 090143
SVRSGF
MOC009-097-109-119-145-090245-
/O.NEW.KSGF.SV.W.0460.110809T0143Z-110809T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 945 PM CDT.
* AT 841 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF SARCOXIE
TO 14 MILES WEST OF SENECA...MOVING SOUTHEAST AT 40 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE ANDERSON...CASSVILLE...DIAMOND...
EXETER...FAIRVIEW...GOODMAN...GRANBY...LANAGAN...LEAWOOD...
MONETT...NEOSHO...NOEL...PIERCE CITY...PINEVILLE...PURDY...
SAGINAW...SARCOXIE...SELIGMAN...SENECA...SILVER CREEK...SOUTH WEST
CITY...SOUTHEASTERN JOPLIN...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 19 AND 32 WILL
ALSO BE IMPACTED BY THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3649 9462 3650 9463 3700 9463 3717 9411
3653 9361 3649 9373
TIME...MOT...LOC 0144Z 319DEG 34KT 3709 9395 3676 9483
WIND...HAIL 70MPH 0.75IN
$$
BOXELL4 follow-up statements
266
WWUS53 KSGF 090200
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 PM CDT MON AUG 8 2011
MOC097-109-090210-
/O.CAN.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
JASPER MO-LAWRENCE MO-
900 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN JASPER COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
&&
LAT...LON 3649 9462 3650 9463 3700 9463 3705 9409
3701 9405 3693 9406 3693 9398 3653 9361
3649 9373
TIME...MOT...LOC 0200Z 319DEG 34KT 3697 9383 3665 9471
$$
MOC009-119-145-090245-
/O.CON.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
BARRY MO-MCDONALD MO-NEWTON MO-
900 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NEWTON...MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
EAST OF WENTWORTH TO 13 MILES SOUTHWEST OF SENECA...MOVING SOUTHEAST
AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.
LOCATIONS IMPACTED INCLUDE ANDERSON...CASSVILLE...DIAMOND...EXETER...
FAIRVIEW...GOODMAN...GRANBY...LANAGAN...NEOSHO...NOEL...PINEVILLE...
PURDY...SELIGMAN...SENECA...SOUTH WEST CITY...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
&&
LAT...LON 3649 9462 3650 9463 3700 9463 3705 9409
3701 9405 3693 9406 3693 9398 3653 9361
3649 9373
TIME...MOT...LOC 0200Z 319DEG 34KT 3697 9383 3665 9471
WIND...HAIL 70MPH <.50IN
$$
BOXELL452
WWUS53 KSGF 090223
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT MON AUG 8 2011
MOC009-119-145-090245-
/O.CON.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
BARRY MO-MCDONALD MO-NEWTON MO-
923 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN NEWTON...MCDONALD AND SOUTHWESTERN BARRY COUNTIES...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
EAST OF PURDY TO SOUTH WEST CITY...MOVING SOUTHEAST AT 40 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE ANDERSON...CASSVILLE...EXETER...
FAIRVIEW...GOODMAN...LANAGAN...NOEL...PINEVILLE...PURDY...SELIGMAN...
SOUTH WEST CITY...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
&&
LAT...LON 3649 9462 3650 9463 3663 9463 3693 9406
3693 9398 3653 9361 3649 9373
TIME...MOT...LOC 0222Z 319DEG 34KT 3681 9366 3649 9454
WIND...HAIL 60MPH <.50IN
$$
BOXELL110
WWUS53 KSGF 090238
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT MON AUG 8 2011
MOC145-090248-
/O.CAN.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
NEWTON MO-
938 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
&&
LAT...LON 3651 9443 3674 9418 3679 9384 3653 9361
3649 9373
TIME...MOT...LOC 0238Z 319DEG 34KT 3669 9354 3638 9442
$$
MOC009-119-090245-
/O.CON.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
BARRY MO-MCDONALD MO-
938 PM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN MCDONALD AND SOUTHERN BARRY COUNTIES...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF GOLDEN TO 21 MILES SOUTHWEST OF POWELL...MOVING SOUTHEAST AT
40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BUTTERFIELD...CASSVILLE...EAGLE ROCK...
EXETER...GOLDEN...POWELL...RIDGLEY...ROCKY COMFORT...SELIGMAN...
WASHBURN AND WAYNE.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
&&
LAT...LON 3651 9443 3674 9418 3679 9384 3653 9361
3649 9373
TIME...MOT...LOC 0238Z 319DEG 34KT 3669 9354 3638 9442
WIND...HAIL 60MPH <.50IN
$$
BOXELL579
WWUS53 KSGF 090246
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 PM CDT MON AUG 8 2011
MOC009-119-090256-
/O.EXP.KSGF.SV.W.0460.000000T0000Z-110809T0245Z/
BARRY MO-MCDONALD MO-
946 PM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONALD AND SOUTHERN
BARRY COUNTIES HAS EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
LAT...LON 3651 9443 3674 9418 3679 9384 3653 9361
3649 9373
TIME...MOT...LOC 0238Z 319DEG 34KT 3669 9354 3638 9442
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:24 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 8, 6:24 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 624 PM CDT MON AUG 8 2011 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 325 PM CDT MON AUG 8 2011/ CURRENTLY...A GLORIOUS SIGHT LOOKING AT THE REGIONAL RADAR AND AREA OBSERVATIONS. SEVERAL ROUNDS OF RAIN HAVE AFFECTED THE AREA WITH MID AFTERNOON TEMPS RANGING FROM THE UPPER 60S TO MIDDLE 80S. HAVE BEEN WATCHING SEVERAL BOUNDARIES EMANATE FROM AREA CONVECTION TODAY...WITH AN EFFECTIVE FRONT BEGINNING TO TAKE SHAPE ACROSS FAR NORTHERN OK/ARK. A SYNOPTIC SCALE FRONT IS NOW LOCATED TO OUR NORTHWEST FROM ROUGHLY THE QUAD CITIES AREA TO THE KC METRO TO JUST WEST OF WICHITA. ACTIVE WEATHER WILL PERSIST TONIGHT. POTENTIALLY SETTING UP TO SEE A COUPLE MORE ROUNDS OF RAIN THROUGH TONIGHT AS A MID LEVEL SHORTWAVE MOVES EASTWARD INTO THE AREA OUT OF THE CENTRAL PLAINS STATES. SOME UNCERTAINTY AS TO WHERE THE HEAVIEST BOUTS OF RAIN WILL OCCUR. GIVEN THE PRESENCE OF SEVERAL BOUNDARIES... DEVELOPMENT WILL BE POSSIBLE ANYWHERE. HOWEVER...AM CONCERNED THAT THE BOUNDARY OVER OK/ARK WILL BECOME A MORE DOMINATE FOCUSING MECHANISM. EXPECT THAT THE FOCUS FOR ACTIVITY WILL SLOWLY SHIFT SOUTH HEADING INTO TONIGHT...WITH THE BETTER CHANCES FOR RAIN ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA. CONTEMPLATED A FLASH FLOOD WATCH ACROSS PORTIONS OF SOUTH CENTRAL MO GIVEN THEIR RECENT HEAVY RAINFALL...HOWEVER CONFIDENCE WAS NOT HIGH ENOUGH AT THIS JUNCTURE. WILL LET THE SUBSEQUENT SHIFT MONITOR CLOSELY FOR POTENTIAL. RAINFALL SHOULD EXIT STAGE SOUTHEAST LATE TONIGHT/FIRST THING TUESDAY. WE/LL BE BETWEEN SYSTEMS WITH SHORTWAVE RIDGING ALOFT. THUS...SHOULD OBSERVE A QUICK CLEARING TREND DURING THE DAY TUESDAY AND A PLEASANT AFTERNOON WITH TEMPS IN THE 80S PEAKING AROUND 90. ACTIVE WEATHER PATTERN WILL SET UP IN EARNEST FROM LATE TOMORROW NIGHT THROUGH EARLY SATURDAY. NORTHWEST FLOW ALOFT WILL DELIVER SEVERAL SHORTWAVES. STILL SOME UNCERTAINTY WITH EXACTLY WHERE THE WAVE TRAIN WILL SET UP...BUT IT IS CERTAINLY CLOSE ENOUGH AT THIS POINT TO BUMP UP POPS SOLIDLY INTO THE CHANCE (IF NOT HIGH END CHANCE) CATEGORY NEARLY EVERY PERIOD. WHILE IT WON/T RAIN EVERY PERIOD...THERE WILL BE SEVERAL OPPORTUNITIES FOR RAIN. COOLER 850MB TEMPS ALONG WITH GOOD CLOUD/RAIN POTENTIAL WILL RESULT IN MUCH MORE PALATABLE HIGHS AND LOWS. LOWS WILL REMAIN AROUND AVERAGE WITH BELOW AVERAGE HIGHS. FROM SATURDAY INTO EARLY NEXT WEEK...MEDIUM RANGE MODEL OUTPUT INDICATED THAT THE UPPER PATTERN WILL AMPLIFY A BIT AND SHIFT THE SHEAR AXIS RESPONSIBLE FOR THE SHORTWAVE TRAIN TO OUR WEST. THIS RESULTS IN A DRIER FORECAST WITH PLEASANT TEMPERATURES. GAGAN && .AVIATION... FOR THE 00Z TAFS...CONVECTION STILL FIRING ALONG BOUNDARY THAT EXTENDS TO THE WEST FROM A LAMAR TO NEAR WICHITA LINE AND HAVE CONVECTION MENTIONED IN THE FIRST COUPLE OF HOURS OF THE TAFS. BASES OF THE STORMS ARE VERY HIGH BUT STILL PRODUCING SOME LOWER VISIBILITIES IN THE HEAVIER DOWNPOURS SO HAVE SOME MVFR/IFR CONDITIONS WITH THE STRONGER STORMS THIS EVENING. THEN...LATER TONIGHT AS WIND DIMINISHES...COULD GET SOME FOG TO DEVELOP GIVEN THE RAINFALL OVER THE PAST FEW DAYS. ALSO HAVE THIS GOING INTO MVFR/IFR CONDITIONS BETWEEN 09Z AND 12Z. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 8, 8:10 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT MON AUG 8 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 810 PM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT LIGHTNING RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. ELEVATED FLOODING RISK. DISCUSSION... A THUNDERSTORM COMPLEX WAS DEVELOPING OVER SOUTHEAST KANSAS INTO FAR SOUTHWEST MISSOURI AND WILL TRACK EAST SOUTHEAST ACROSS THE SOUTHWEST CORNER OF MISSOURI THROUGH THE LATE EVENING. THIS CLUSTER OF THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH. WITH MULTIPLE ROUNDS OF RAINFALL MOVING OVER THE SAME AREAS REPEATEDLY...THERE IS A RISK FOR LOCALIZED FLASH FLOODING OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM LATE TUESDAY NIGHT THROUGH FRIDAY NIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. GIVEN THE POTENTIAL FOR TRAINING OF THUNDERSTORM COMPLEXES...THERE IS A LIMITED RISK FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE LATE EVENING ACROSS FAR SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 8, 6:27 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT MON AUG 8 2011
MOZ104-090000-
TANEY MO-
627 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 700 PM CDT...
AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF BRANSON...MOVING EAST AT 45
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE BRANSON...EDGEWATER BEACH...FORSYTH...
HOLLISTER...KIRBYVILLE...KISSEE MILLS...MERRIAM WOODS...OZARK
BEACH...POWERSITE...RIDGEDALE...ROCKAWAY BEACH...RUETER...TABLE ROCK
AND WALNUT SHADE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
LAT...LON 3658 9332 3678 9330 3666 9277 3660 9277
3649 9293 3649 9327
TIME...MOT...LOC 2327Z 288DEG 38KT 3667 9324
BOXELLLocal storm report, Aug 8, 6:44 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 2 N BRANSON 36.67N 93.22W
08/08/2011 TANEY MO EMERGENCY MNGR
UTILITY POLES DOWN AND FOOTBALL STADIUM LIGHTS WERE DOWN
ON TOP OF A HOUSE.
&&
LINDENBERGSpecial weather statement, Aug 8, 7:51 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT MON AUG 8 2011
KSZ097-MOZ077-088-089-094-090115-
CRAWFORD KS-BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
751 PM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JASPER...NORTHWESTERN
LAWRENCE...SOUTHEASTERN CRAWFORD...SOUTHERN BARTON AND WESTERN DADE
COUNTIES UNTIL 815 PM CDT...
AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PITTSBURG...MOVING EAST AT 35 MPH. PENNY
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ALBA...FRONTENAC...GOLDEN CITY...JASPER...
LAMAR...LOCKWOOD...MILLER...MINDENMINES...PITTSBURG AND PURCELL.
INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 45 WILL ALSO BE IMPACTED BY
THIS STORM.
PEOPLE IN NORTHERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN
CRAWFORD...SOUTHERN BARTON AND WESTERN DADE COUNTIES...INCLUDING
PITTSBURG AND FRONTENAC...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3752 9470 3757 9388 3706 9382 3729 9462
3734 9462 3734 9476 3734 9477
TIME...MOT...LOC 0051Z 288DEG 29KT 3740 9467
BOXELLLocal storm report, Aug 8, 8:04 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
804 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 4 W COLUMBUS 37.17N 94.92W
08/08/2011 E60 MPH CHEROKEE KS EMERGENCY MNGR
1 INCH LIMBS DOWN.
&&
BOXELLLocal storm report, Aug 8, 8:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG FORSYTH 36.68N 93.12W
08/08/2011 TANEY MO COUNTY OFFICIAL
SEVERAL LARGE TREES DOWN AT HWY Y AND 160.
&&
LDOOLEYLocal storm report, Aug 8, 8:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 1 NW WEBB CITY 37.16N 94.50W
08/08/2011 M0 MPH JASPER MO ASOS
JOPLIN ASOS MEASURED 60 MPH WIND GUST.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 39 min |
| Aug 8, 7:51 PM CDT | Special Weather Statement | SGF | Barton, Lawrence | 24 min |
| Aug 8, 7:56 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 49 min |
| Aug 8, 9:21 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 54 min |
| Aug 8, 9:45 PM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Aug 8, 10:12 PM CDT | Special Weather Statement | SGF | Barry, Lawrence, Newton | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.